Alert archive / New Jersey / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 2, 2000, 6:50 PM EDT for Bergen County, Passaic County, New Jersey; Rockland County, New York. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 6:50 PM EDT (22:50 UTC)
- Expired
- Jun 2, 2000, 7:30 PM EDT
- In force
- 40 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Bergen County, NJ, Passaic County, NJ, Rockland County, NY
The radar
The Brookhaven radar (KOKX), 108 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:00 PM EDT | Thunderstorm Wind 50 E | West Milford, NJ | |
| Jun 2, 7:05 PM EDT | Thunderstorm Wind 70 E | Little Ferry, NJ | |
| Jun 2, 7:06 PM EDT | Thunderstorm Wind 50 E | Hillburn, NY | |
| Jun 2, 7:12 PM EDT | Thunderstorm Wind 52 M | Hillsdale, NJ |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 022251
SVRNYC
NJC003-031-NYC087-022330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
650 PM EDT FRI JUN 2 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
IN NORTHEASTERN NEW JERSEY...
PASSAIC...
BERGEN...
IN SOUTHEASTERN NEW YORK STATE...
ROCKLAND...
* UNTIL 730 PM EDT...
* AT 650 PM A LINE OF SEVERE THUNDERSTORMS WERE ALONG A LINE
FROM 10 MILES NORTHWEST OF SLOATSBURG TO 7 MILES WEST OF WEST
MILFORD.
* SEVERE THUNDERSTORMS SHOULD BE IN
THE VICINITY OF...
WEST MILFORD AROUND 700 PM...
RINGWOOD AROUND 710 PM...
BLOOMINGDALE...SLOATSBURG AROUND 715 PM...
POMPTON LAKES AROUND 720 PM...
WAYNE AROUND 725 PM...
HAWTHORNE...RAMSEY...RIDGEWOOD AROUND 730 PM...
HAIL TO THE SIZE OF 3/4 INCH AND WIND GUSTS TO 70 MPH CAN BE
EXPECTED IN THE WARNED AREA.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:40 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 2, 2:40 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 240 PM EDT FRI JUN 2 2000 SEVERE WX EXPTD ACRS PORTIONS OF FA LT THIS AFTN INTO THIS EVENING AS SQLN APPROACHES. PRIMARY THREAT STILL APPEARS WL BE DAMAGING WND GUSTS ALTHO TORRENTIAL RAINS CAPABLE OF PRODUCING FLASH FLG SEEMS LKLY. OTRW...BASICALLY STILL LOOKG FOR UNCOMFORTABLE HEAT AND HUMIDITY TO GIVE WAY TO CONSIDERABLY COOLER AND DRIER WX THIS WEEKEND. A SPECIAL 18Z SOUNDG IS IN THE PROCESS OF BEING TAKEN. MARINE...WNDS SHLD RCH SCA CRIT BY A BIT LTR THIS EVENING AS GRAD TIGHTENS SO SCA WL CONT. WRKZFP NOT AVBL ATTM. SVR TSTM WATCH MAY NOT BE ISSUED UNTIL AROUND 4 PM EDT FOR MY FA...THIS AFT COORD WITH SPC. FEEL IT BEST TO HOLD ZONE ISSUANCE UNTIL THAT TIME UNLESS SOMETHING ELSE COMES UP. .OKX...NONE.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:24 PM EDT | Severe Thunderstorm Warning | OKX | Essex, Union | 66 min |
| Jun 2, 7:24 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Hudson | 66 min |
| Jun 2, 6:25 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 65 min |
| Jun 2, 7:04 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 56 min |
| Jun 2, 7:38 PM EDT | Severe Thunderstorm Warning | OKX | Bronx | 52 min |
| Jun 2, 7:42 PM EDT | Severe Thunderstorm Warning | OKX | New York | 63 min |
| Jun 2, 7:42 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 63 min |
| Jun 2, 7:42 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Queens | 63 min |
| Jun 2, 7:55 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 65 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2000Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.